Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2019, 7:43 PM CDT for Crane County, Pecos County, Ward County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2019, 7:43 PM CDT (00:43 UTC)
- Expired
- Mar 28, 2019, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crane County, TX, Pecos County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:38 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 28, 6:38 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
638 PM CDT Thu Mar 28 2019
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Scattered thunderstorms are ongoing at issuance, though impacts
at area terminals remain uncertain aside from briefly erratic
winds due to outflow boundaries. Thus, will continue to monitor
and amend as needed the next couple of hours. Storms will quickly
weaken/dissipate after sunset, and while low ceilings may return
after 06Z at MAF, confidence is currently too low to include
mention. VFR conditions will otherwise prevail, with southeasterly
winds veering to the west by Friday morning and becoming gusty
through the afternoon.
&&
.PREV DISCUSSION... /issued 218 PM CDT Thu Mar 28 2019/
DISCUSSION...
Upper ridge remains over the area but a trough moving off the West
Coast will cross the Rockies and move onto the plains Friday. As
the lead portion of this trough moves east models redevelop the
backside into a trough over the Rockies this weekend. This next
trough will swing east Monday.
Temps are noticeably warmer today and have climbed into the 80s.
Readings will be even warmer on friday with 90s along the Pecos and
and pushing 100 along portions of the Rio Grande. A cold front
blows through Saturday knocking temps down well below normal... have
increased wind speeds with Fropa should be pretty gusty. Highs
Saturday will be in the 60s for most of the area with 70s south and
on Sunday widespread 50s expected. These temps expected to slowly
recovery Monday and Tuesday with 80s expected again by next
Wednesday.
The dryline has set up today up across the western portion of the
area as of 19z and is expected to set up Friday along the eastern
edge of the CWA. Have had some storms fire up over the Davis Mtns
so extended low pops into the evening. Storms tomorrow should be
east of the area. Eta does develop some precip along the front
Saturday so went ahead and threw in some showers along and south of
the Pecos.
FIRE WEATHER...
A warming and drying trend will continue into Friday. Min RHs below
10 percent will be common for areas west of a Seminole to Midland to
Rankin line as afternoon temperatures warm into the upper 80s to
near 90. 20 foot winds will generally remain around 10-15 mph for
most areas however higher wind speeds look likely for the Guadalupe
Mountains, perhaps around 20-25 mph. ERCs remain below normal for
this areas but given the critical weather conditions, think at least
marginally critical fire weather conditions will be had. Initial
attack fires look to be the main concern through the afternoon
hours. Elevated fire weather conditions can be expected across the
southern New Mexico plains. A Fire Weather Watch will remain in
effect for the Guadalupe Mountains Friday afternoon and evening.
Overnight RH recovery tonight will range from poor in and near the
mountains to excellent across the Permian Basin and Lower Trans
Pecos. A cold front will move through early Saturday morning with
much improved RHs in its wake.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 88 48 59 / 0 0 0 0
Carlsbad 52 88 47 61 / 0 0 0 0
Dryden 60 92 57 72 / 0 0 0 10
Fort Stockton 59 88 51 63 / 10 0 0 10
Guadalupe Pass 55 77 46 56 / 0 0 0 0
Hobbs 52 84 44 56 / 0 0 0 0
Marfa 45 80 43 62 / 10 0 0 0
Midland Intl Airport 58 89 49 60 / 0 0 0 0
Odessa 56 88 49 61 / 0 0 0 0
Wink 55 91 48 62 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Friday morning through late Friday night
for Guadalupe Mountains.
TX...Fire Weather Watch from Friday morning through late Friday night
for Guadalupe Mountains.
&&Hazardous weather outlook, Mar 28, 2:03 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CDT Thu Mar 28 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 203 PM CDT Thu Mar 28 2019 /103 PM MDT Thu Mar 28 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon, mainly near the Davis Mountains and eastward toward the Pecos River Valley. Any storms that do develop will be capable of producing frequent lightning, hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions will be possible in the Guadalupe Mountains Friday afternoon and evening. A Fire Weather Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Mar 28, 5:47 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
547 PM CDT THU MAR 28 2019
TXZ067-282315-
Ward TX-
547 PM CDT THU MAR 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARD COUNTY UNTIL
615 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thorntonville, or 8 miles southwest of Monahans, moving northeast at
25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 68 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3140 10306 3158 10311 3165 10302 3165 10277
3139 10277
TIME...MOT...LOC 2246Z 226DEG 22KT 3152 10301
10Special weather statement, Mar 28, 6:02 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
602 PM CDT THU MAR 28 2019
TXZ075-081-282330-
Pecos TX-Big Bend Area TX-
602 PM CDT THU MAR 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Marathon, or 33 miles south of Fort Stockton,
moving east at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 10309 3040 10310 3041 10306 3043 10310
3050 10311 3072 10281 3029 10266
TIME...MOT...LOC 2302Z 266DEG 24KT 3041 10302
10Special weather statement, Mar 28, 6:15 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 615 PM CDT THU MAR 28 2019 TXZ060-061-067-068-282345- Crane TX-Ector TX-Ward TX-Winkler TX- 615 PM CDT THU MAR 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 645 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over Monahans, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monahans, Thorntonville, Roy Hurd Memorial Airport and Monahans Sandhills State Park. This includes Interstate 20 between mile markers 77 and 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3148 10290 3164 10300 3180 10271 3162 10262 TIME...MOT...LOC 2314Z 239DEG 17KT 3161 10288
Special weather statement, Mar 28, 6:50 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 650 PM CDT THU MAR 28 2019 TXZ060-061-067-068-290015- Crane TX-Ector TX-Ward TX-Winkler TX- 650 PM CDT THU MAR 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 715 PM CDT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Monahans, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... West Odessa, Monahans Sandhills State Park and Penwell. This includes Interstate 20 between mile markers 85 and 107. LAT...LON 3156 10282 3173 10290 3189 10263 3173 10245 TIME...MOT...LOC 2350Z 236DEG 10KT 3171 10274
Special weather statement, Mar 28, 7:22 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
722 PM CDT THU MAR 28 2019
TXZ061-290045-
Ector TX-
722 PM CDT THU MAR 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECTOR...SOUTHEASTERN
ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 745 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goldsmith, or 15 miles west of Odessa, moving northeast at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Goldsmith, West Odessa and Notrees.
LAT...LON 3178 10270 3194 10280 3202 10269 3209 10253
3191 10244
TIME...MOT...LOC 0022Z 237DEG 5KT 3196 10261Special weather statement, Mar 28, 7:22 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 722 PM CDT THU MAR 28 2019 TXZ067-068-075-290100- Pecos TX-Crane TX-Ward TX- 722 PM CDT THU MAR 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN REEVES...SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 800 PM CDT... At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over Grandfalls, or 18 miles south of Monahans, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grandfalls, Royalty, Imperial Reservoir and Imperial. LAT...LON 3150 10306 3158 10277 3133 10254 3118 10294 TIME...MOT...LOC 0022Z 305DEG 13KT 3132 10286 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:22 PM CDT | Special Weather Statement | MAF | Ector | 23 min |
| Mar 28, 7:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| Mar 28, 8:43 PM CDT | Special Weather Statement | MAF | Crane | 32 min |
| Mar 29, 3:51 AM CDT | High Wind Watch | MAF | 34 hr | |
| Mar 29, 4:17 AM CDT | Red Flag Warning | MAF | 22 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.